×

zbMATH — the first resource for mathematics

Further development of Jarratt method for solving nonlinear equations. (English) Zbl 1250.65068
Summary: We present two new families of Jarratt-type methods for solving nonlinear equations. It is proved that the order of convergence of each family member is improved from four to six by the addition of one function evaluation. Per iteration, these new methods require two evaluations of the function and two evaluations of the first-order derivatives. In fact, the efficiency index of these methods is 1.565. Numerical comparisons are made with other existing methods to show the performance of the presented methods.

MSC:
65H05 Numerical computation of solutions to single equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] F. Soleymani, “Revisit of Jarratt method for solving nonlinear equations,” Numerical Algorithms, vol. 57, no. 3, pp. 377-388, 2011. · Zbl 1222.65048 · doi:10.1007/s11075-010-9433-6
[2] X. Wang, J. Kou, and Y. Li, “A variant of Jarratt method with sixth-order convergence,” Applied Mathematics and Computation, vol. 204, no. 1, pp. 14-19, 2008. · Zbl 1168.65346 · doi:10.1016/j.amc.2008.05.112
[3] X. Wang, J. Kou, and Y. Li, “Modified Jarratt method with sixth-order convergence,” Applied Mathematics Letters, vol. 22, no. 12, pp. 1798-1802, 2009. · Zbl 1184.65054 · doi:10.1016/j.aml.2009.06.022
[4] W. Gautschi, Numerical Analysis: An Introduction, Birkhäuser, Boston, Mass, USA, 1997. · Zbl 0930.65011 · doi:10.1016/S0898-1221(96)00223-4
[5] J. F. Traub, Iterative Methods For Solution of Equations, Chelsea Publishing Company, New York, NY, USA, 1977. · Zbl 0383.68041
[6] S. Weerakoon and T. G. I. Fernando, “A variant of Newton’s method with accelerated third-order convergence,” Applied Mathematics Letters, vol. 13, no. 8, pp. 87-93, 2000. · Zbl 0973.65037 · doi:10.1016/S0893-9659(00)00100-2
[7] P. Jarratt, “Some efficient fourth order multipoint methods for solving equations,” BIT, vol. 9, pp. 119-124, 1969. · Zbl 0188.22101 · doi:10.1007/BF01933248
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.